Alert archive / Michigan / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 42, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jun 19, 2001, 10:22 PM EDT for Oakland County, Michigan. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 19, 2001, 10:22 PM EDT (02:22 UTC)
- Expired
- Jun 19, 2001, 11:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Detroit, MI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Oakland County, MI
The radar
The Detroit radar (KDTX), 12 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 2.4 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1328 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDTX 200222 SVRDTX MIC125-200300- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1022 PM EDT TUE JUN 19 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OAKLAND COUNTY IN SOUTHEAST MICHIGAN * UNTIL 1100 PM EDT * AT 1021 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF NOVI...OR 17 MILES SOUTHWEST OF PONTIAC...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WALLED LAKE AT 1030 PM EDT WHITE LAKE AT 1035 PM EDT ORCHARD LAKE AT 1040 PM EDT WATERFORD AT 1045 PM EDT PONTIAC...CLARKSTON AT 1050 PM EDT THIS STORM HAS THE POTENTIAL OF PRODUCING WINDS UP TO 60 MPH. A WIND GUST TO 60 MPH IS CAPABLE OF PUSHING OVER SHALLOW ROOTED TREES...AND BREAKING OFF TREE LIMBS ABOUT THE SIZE OF YOUR WRIST. STAY AWAY FROM WINDOWS U/NTIL THE STORM HAS PASSED. LAT...LON 4252 8365 4245 8348 4265 8312 4285 8332 GSS MANN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 10:20 PM EDT, 2 minutes earlier.
Area forecast discussion, Jun 19, 10:20 PM EDT, 2 minutes before
SOUTHEAST MICHIGAN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1020 PM EDT TUE JUN 19 2001 NONE OF THE 18Z MODELS HAVE A GOOD HANDLE ON CONVECTION TONIGHT. AND WITH NO 12Z MODEL DATA...TONIGHTS FORECAST WILL RELY HEAVILY ON RADAR AND SATELLITE DATA. MAIN CHALLENGE FOR TONIGHTS FORECAST IS CLOUD COVER AND PRECIP POTENTIAL FOR TONIGHT. MAIN CLUSTER OF SHOWERS AND STORMS IS CURRENTLY ALONG AND SOUTH OF 8 MILE ROAD. BELIEVE THESE STORMS WILL BEGIN TO WEAKEN ONCE THEY PASS LAKE HURON LAKE BREEZE BOUNDARY. COLD FRONT ALSO APPROXIMATELY OVER CENTRAL OAKLAND COUNTY. KDTX 00Z SOUNDING SHOWS VERY DRY AIR BETWEEN 800 AND 550 MB, AND THIS SHOULD HELP WEAKEN CONVECTION AS IT MOVES NORTHWARD. HOWEVER...KLOT 88D SHOWING A FEW ECHOS DEVELOPING OVER SOUTHERN LAKE MICHIGAN. SOME OF THIS ACTIVITY MAY MAKE IT INTO NORTHERN COUNTIES...SO WILL KEEP POPS GOING UP THERE AS WELL. ALTHOUGH DEWPOINTS BEHINSD FRONT ARE DROPPING RAPIDLY...INCREASED CLOUD COVER SHOULD HELP KEEP TEMPS UP. GOING TEMPS LOOK GOOD. .DTX...NONE. JWF/FAK
In the hours before
Special weather statement, Jun 19, 4:47 PM EDT, 5 hours 35 minutes before
MIZ047>049-053>055-060>063-068>070-075-076-082-083-201200- SEVERE WEATHER OUTLOOK FOR SOUTHEAST LOWER MICHIGAN NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 447 PM EDT TUE JUN 19 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 453 IN EFFECT UNTIL 1000 PM EDT FOR A PORTION OF SOUTHEAST MICHIGAN... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SEVERE THUNDERSTORM WATCH NUMBER 453 IS IN EFFECT UNTIL 1000 PM EDT FOR LENAWEE AND MONROE COUNTIES AND THE ADJOINING COASTAL WATERS OF MONROE COUNTY. A COLD FRONT WILL MOVE THROUGH SOUTHEAST MICHIGAN THIS EVENING. THUNDERSTORMS ARE BEGINNING TO DEVELOP ACROSS NORTHERN INDIANA AND NORTHERN OHIO. THE THUNDERSTORMS ARE EXPECTED TO DEVELOP NORTHEASTWARD INTO EXTREME SOUTHEAST MICHIGAN... REACHING MONROE AND LENAWEE COUNTIES THIS EVENING. THE THUNDERSTORMS WILL MOVE EAST AROUND 30 MPH AND COULD PRODUCE WIND GUSTS AROUND 70 MPH...AND HAIL UP TO AN INCH IN DIAMETER. DANGEROUS LIGHTNING AND HEAVY RAIN ARE POSSIBLE WITH ANY THUNDERSTORM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS. KEYES
Special weather statement, Jun 19, 10:00 PM EDT, 22 minutes before
MIZ082-083-200300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1000 PM EDT TUE JUN 19 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 453 HAS EXPIRED... SEVERE THUNDERSTORM WATCH NUMBER 453 HAS EXPIRED AND IS NO LONGER IN EFFECT FOR ANY MICHIGAN COUNTIES. SOME SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE ACROSS SOUTHEAST MICHIGAN FOR THE REST OF THE NIGHT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH SOME OF THESE THUNDERSTORMS ALONG WITH WIND GUSTS TO NEAR 45 MPH. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS. KEYES
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:42 PM EDT | Severe Thunderstorm Warning | DTX | Monroe | 48 min |
| Jun 19, 9:38 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 52 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.